Home › Forums › Vaginismus Support Group › Vaginismus General › Vaginismus getting worse, likely birth control related. › Re: Vaginismus getting worse, likely birth control related.
Birth control pills are one of the leading causes of penetration pain that I see at our center. The birth control pills inhibit ovulation so you don’t get pregnant, but in the process also stop your natural production of estrogen and testosterone. Two hormones essential for good sexual functioning. They also increase a protein in your blood called SHBG that also inactivates your testosterone. I have found that stopping birth control pills is sometimes not enough to reverse the damage that it might have caused on the vaginal/vulvar tissue, and the libido. For many of my patients I need to formulate a topical estrogen/testosterone cream to use vaginally to help restore function, hydrate and lubricate the tissue again. A two month break from birth control pills may not be enough time for your SHBG level to get back to normal post birth control levels, and that will also factor in to your arousal/response/lubrication. I also always add in dilation with topical lubricants and creams to ensure the vagina is ready for intercourse. You can always call our center for a free 10 minute consultation if you have more questions. You can also follow up with your gynecologist to ask about a topical hormonal cream for the vagina to increase lubrication and treat the dryness from the birth control pills.
Hope this helps,
Maze Women’s Health